Testing the Unconfoundedness Assumption via Inverse Probability Weighted Estimators of (L)ATT
Stephen G. Donald,
Yu-Chin Hsu and
Robert Lieli
Journal of Business & Economic Statistics, 2014, vol. 32, issue 3, 395-415
Abstract:
We propose inverse probability weighted estimators for the local average treatment effect (LATE) and the local average treatment effect for the treated (LATT) under instrumental variable assumptions with covariates. We show that these estimators are asymptotically normal and efficient. When the (binary) instrument satisfies one-sided noncompliance, we propose a Durbin-Wu-Hausman-type test of whether treatment assignment is unconfounded conditional on some observables. The test is based on the fact that under one-sided noncompliance LATT coincides with the average treatment effect for the treated (ATT). We conduct Monte Carlo simulations to demonstrate, among other things, that part of the theoretical efficiency gain afforded by unconfoundedness in estimating ATT survives pretesting. We illustrate the implementation of the test on data from training programs administered under the Job Training Partnership Act in the United States. This article has online supplementary material.
Date: 2014
References: Add references at CitEc
Citations: View citations in EconPapers (38)
Downloads: (external link)
http://hdl.handle.net/10.1080/07350015.2014.888290 (text/html)
Access to full text is restricted to subscribers.
Related works:
Working Paper: Testing the Unconfoundedness Assumption via Inverse Probability Weighted Estimators of (L)ATT (2012) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:taf:jnlbes:v:32:y:2014:i:3:p:395-415
Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/UBES20
DOI: 10.1080/07350015.2014.888290
Access Statistics for this article
Journal of Business & Economic Statistics is currently edited by Eric Sampson, Rong Chen and Shakeeb Khan
More articles in Journal of Business & Economic Statistics from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().